MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; DELIVERY SYSTEM

ENDOLOGIX SANTA ROSA ALTO; DELIVERY SYSTEM
Model Number TV-AB2980-N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, the integrated balloon would not inflate which caused incomplete deployment of mid-crown.However, the final result was good and the patient was reported as doing well.The delivery system was returned and its evaluation has been completed.
 
Additional Manufacturer Narrative
The delivery system was returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix received one (1) alto delivery system for an evaluation.The device was shipped in a large shipping box, within two biohazard bags, within the original product box.The stent graft was not returned as it was implanted in the patient as reported.There was blood residue present on the device.The sheath was not returned a visual and limited functional analysis were performed.Upon initial visual inspection the oval balloon fill tube exhibited a double kink at a distance of 8mm and 11mm proximal to the proximal lumen spacer in a "z" bend configuration.There was a kink also present in the oval balloon fill lumen at 4mm proximal to the proximal lumen spacer.The bond between the guide wire lumen and the proximal lumen spacer is compromised and the guide wire lumen is able to slide freely within the lumen spacer.There is a kink / radium present on the laser cut hypo tube at the transition from laser cut to solid tube region.The balloon luer connector was inspected and no defects were identified.For reference the device presented with the distal side of the distal stop fitting to proximal edge of the proximal lumen spacer at 9.5mm.A functional analysis was performed where a 30ml syringe filled with 30ml tap water was connected to the balloon fill port.When the device was held in a straight configuration, with a stiff wire through the guide wire lumen, the balloon was not able to be inflated or aspirated.When the oval fill lumen was placed on an inner curve, the balloon was not able to be filled.When the balloon lumen was placed on an outer curve configuration, the balloon was able to be filled with significant resistance and aspiration was significantly longer than expected.The complaint is confirmed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the returned device has been completed.Endologix received one (1) alto delivery system for an evaluation.The device was shipped in a large shipping box, within two biohazard bags, within the original product box.The stent graft was not returned as it was implanted in the patient as reported.There was blood residue present on the device.The sheath was not returned.A visual and limited functional analysis were performed.Upon initial visual inspection the oval balloon fill tube exhibited a double kink at a distance of 8mm and 11mm proximal to the proximal lumen spacer in a "z" bend configuration.There was a kink also present in the oval balloon fill lumen at 4mm proximal to the proximal lumen spacer.The bond between the guide wire lumen and the proximal lumen spacer is compromised and the guide wire lumen is able to slide freely within the lumen spacer.There is a kink / radium present on the laser cut hypo tube at the transition from laser cut to solid tube region.The balloon luer connector was inspected and no defects were identified.For reference the device presented with the distal side of the distal stop fitting to proximal edge of the proximal lumen spacer at 9.5mm.A functional analysis was performed where a 30ml syringe filled with 30ml tap water was connected to the balloon fill port.When the device was held in a straight configuration, with a stiff wire through the guide wire lumen, the balloon was not able to be inflated or aspirated.When the oval fill lumen was placed on an inner curve, the balloon was not able to be filled.When the balloon lumen was placed on an outer curve configuration, the balloon was able to be filled with significant resistance and aspiration was significantly longer than expected.The complaint is confirmed.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the unable to inflate the integrated balloon and unable to deploy mid-crown are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
ALTO
Common Device Name
DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17705359
Report Number3008011247-2023-00162
Device Sequence Number7399742
Product Code MIH
UDI-Device Identifier00850007370909
UDI-Public(01)00850007370909(17)260310(10)FS030923-12
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model NumberTV-AB2980-N
Device Lot NumberFS030923-12
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT# FS011823-16; OVATION IX ILIAC LIMB, LOT# FS062922-55; OVATION PRIME FILL POLYMER, LOT# FF050923-01
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale